Alert archive / Missouri / Wind Advisories in 2017
Wind Advisory 4, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Apr 9, 2017, 1:16 PM CDT for 7 counties in Illinois; 11 counties in Missouri. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2017, 1:16 PM CDT (18:16 UTC)
- Expired
- Apr 9, 2017, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
Counties Alexander County, IL, Franklin County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Union County, IL, Williamson County, IL, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.3 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645 WWUS73 KPAH 091816 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 116 PM CDT Sun Apr 9 2017 ...Strong gusty south winds this afternoon... ILZ075-080-081-084-085-088-092-MOZ076-086-087-100-107>112-114- 100000- /O.NEW.KPAH.WI.Y.0004.170409T1816Z-170410T0000Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Alexander- Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler- Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Cairo, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 116 PM CDT Sun Apr 9 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. The advisory covers southeast Missouri and parts of southern Illinois, mainly along and west of Interstate 57. * TIMING...Through about sunset. * WINDS...Sustained 20 to 30 mph with gusts around 40 mph. * IMPACTS...High profile vehicles will be difficult to handle. Loose outdoor objects such as garbage cans will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Apr 9, 12:38 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 9, 12:38 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1238 PM CDT Sun Apr 9 2017 .UPDATE... Updated aviation section for 18Z TAF issuance && .SHORT TERM...(Today through Tuesday night) Issued at 300 AM CDT Sun Apr 9 2017 The pressure gradient across the region will be tightening through the morning, so temperatures are not likely to drop much, if any, through daybreak. With the very mild start to the day, will definitely be leaning to the warm side of guidance for highs throughout the area. A few 80 degree readings are likely, but most areas will be in the upper 70s. Used the consensus of all short range guidance for sustained winds and wind gusts through the day. Not much change here. The strongest winds will be over our northwest territories where gusts will be range 35-40 mph, which is nipping right up to Wind Advisory criteria. We do not plan on issuing an Advisory at this time, but observations will have to be watched closely. Will continue to mention it in the HWO. The 00Z guidance keeps the area dry through daybreak Monday, and then continues to trend a bit drier through the Monday/Tuesday event. With the upper ridge in the vicinity, there is a lot of warm air in the 850mb-700mb layer, which may retard deep convection for much of the day Monday, even in southern Illinois and southeast Missouri. If we get substantial precipitation, it will be due to thunderstorms, so will keep a mention of thunderstorms Monday and Monday night. The 00Z GFS is a fast outlier with the cold frontal passage through the area. It has the front south of our region by 12Z Tuesday and keeps the entire area dry Tuesday. Will side with the remainder of guidance and keep chance PoPs focused over the southeast half of the area Tuesday and into Tuesday evening. Not as confident about thunderstorms Tuesday, but will defer to the new Day 3 Convective Outlook, and keep a slight chance of thunder in the southeast half to third of the area through the day. Wind fields will be pretty stout in the north Monday afternoon and evening, but instability will not be. Cannot rule out a stray strong to severe storm, but will generally be looking at a lightning and heavy rain concern. Will be leaning toward the warm side of guidance for highs and lows for today through Monday night. Southwest winds will be gusty tonight into Monday, but not as strong as this afternoon. .LONG TERM...(Wednesday through Saturday) Issued at 300 AM CDT Sun Apr 9 2017 Medium to low confidence in the extended...mainly with pops. The models are in good agreement on a dry start to the extended with upper level ridging over the region along with a surface high. This will create warming through sinking and compression. This warming should persist as the surface high drifts off the east coast bringing a warm and moist flow back into the region. Also There will be a cold front move through late Thursday albeit little in the way of cold air in its wake...with little to no change in temperatures. However dew points will be in the 50s for the most part which is enough for thunderstorms but the strength should not be too impressive with dew points that low. Rain chances will persist with the southerly flow at the surface and another front approaching late in the weekend. Models are consistent with instability through the later half of the week with MUCAPE staying positive through the end of the week. Also surface based during the day most anything at night should be elevated in nature. In addition to low summer like pops...qpf amounts are very low throughout the extended. One thing the models have been persistent with and in good agreement is that temperatures will be above normal through the extended with high well into the 70s across the board. && .AVIATION... Issued at 1238 PM CDT Sun Apr 9 2017 Wind is about the only aviation concern. Winds aloft are generally 40 to 45 kt at 2k feet agl. Some of this wind is mixing down to the surface in the form of gusty winds this afternoon. Once the sun sets and mixing decreases, gusts will subside this evening. However, llws will become a concern overnight as winds aloft increase even further. Surface wind gusts will again increase Monday morning. Otherwise, expect only high cirrus clouds through tonight. Some lower clouds will arrive on Monday morning, but cigs will likely remain vfr. No vsby restrictions are anticipated. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DRS LONG TERM...KH AVIATION...MY
Hazardous weather outlook, Apr 9, 3:17 AM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 317 AM CDT Sun Apr 9 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 317 AM CDT Sun Apr 9 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight South winds will gust 30 to 40 mph at times this afternoon. The strongest winds will be in southern Illinois. .DAYS TWO THROUGH SEVEN...Monday through Saturday A chance of thunderstorms is forecast Monday through Tuesday. A few storms may produce some strong wind gusts along the Interstate 64 corridor late Monday into Monday evening. Otherwise, lightning and locally heavy rainfall will be the primary concerns. A chance of thunderstorms is forecast for all or a portion of the area Thursday through Saturday. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
In the hours before
Special weather statement, Apr 9, 9:34 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 934 AM CDT Sun Apr 9 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-092115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 934 AM CDT Sun Apr 9 2017 ...Strong gusty south winds are expected this afternoon... Windy conditions are expected to develop today. The strongest winds are expected to occur over southern Illinois and southeast Missouri, where sustained winds from 20 to 25 mph are expected for a few hours. Wind gusts will be from 35 to 40 mph at times. Winds will not be as strong across most of southwest Indiana and western Kentucky, where gusts should be mainly from 30 to 35 mph this afternoon. However, the relative humidity will be lower in those areas, which will result in elevated fire danger. Refrain from outdoor burning until wind speeds decrease or moisture increases. Conditions on area lakes and rivers will be hazardous for small craft. Drivers of high profile vehicles may experience some difficulty handling their vehicles, especially in wide open areas where the wind is unobstructed. MY
Nearby
Wind Advisories in Missouri, 2017Wind Advisories in Illinois, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.